MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7135
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: event date was not provided at the time of reporting.The first date of the month of the aware date was selected.
 
Event or Problem Description
It was reported the balloon deflation failure occurred.A 3.00mm x 30mm emerge balloon catheter was selected for use.Post inflation the balloon would not deflate.No patient complications were reported.
 
Additional Manufacturer Narrative
B3: date of event: event date was not provided at the time of reporting.The first date of the month of the aware date was selected.Device evaluated by mfr: returned product consisted of an emerge mr balloon catheter with an attached non-bsc indeflator.The device was visually and microscopically examined.There was contrast in the inflation lumen and the balloon.The rapid port exchange was damaged.There was blood in the guidewire lumen and the balloon was loosely folded.The device was detached from the returned indeflator and was soaked for a period of time to break up the contrast and blood within the device.The device was then prepped with the returned inflation device filled with water to inflate the device to the rated burst pressure.The balloon was able to be inflated and maintained pressure as well as deflate with no issues.The device was then prepped with a bsc encore inflation device filled with water to inflate the device to the rated burst pressure.The balloon was able to be inflated and maintained pressure as well as deflate with no issues.Product analysis did not confirm the reported event, as during functional testing the balloon inflated to rated burst pressure and deflated with no issues immediately.There was unreported damage to the rapid port exchange which indicates an interaction with a guidewire or what could occur from device removal during procedural use.
 
Event or Problem Description

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13025178
Report Number2134265-2021-15951
Device Sequence Number20025967
Product Code LOX
UDI-Device Identifier08714729806431
UDI-Public08714729806431
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2024
Device Model Number7135
Device Catalogue Number7135
Device Lot Number0027816581
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/30/2021
Supplement Date Received by Manufacturer02/07/2022
Initial Report FDA Received Date12/17/2021
Supplement Report FDA Received Date02/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown